Alert archive / Florida / River Flood Warnings in 2008
River Flood Warning 55, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 10, 2008, 9:32 PM CST for Calhoun County, Florida. It took effect at Dec 11, 2008, 4:24 PM CST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2008, 9:32 PM CST (03:32 UTC)
- In effect from
- Dec 11, 2008, 4:24 PM CST
- Expired
- Dec 18, 2008, 4:00 PM CST
- In force
- 7 days
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Moderate
County Calhoun County, FL
The radar
The Eglin Afb radar (KEVX), 72 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chipola River near Altha (CR 274) (ALTF1).
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02359000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 10, 8:05 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 10, 8:05 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EST WED DEC 10 2008
...HEAVY RAIN THREAT CONTINUES WITH SEVERE WEATHER THREAT TO FOLLOW
AFTER MIDNIGHT...
.DISCUSSION...00 UTC SURFACE ANALYSIS SHOWS A 1007 MB SURFACE LOW
CENTERED ABOUT 75 MILES SOUTH OF MOBILE ALABAMA. A COLD FRONT WAS
ANALYZED FROM THIS LOW ACROSS THE CENTRAL GULF DOWN TO THE WESTERN
COAST OF THE YUCATAN. A WARM FRONTAL BOUNDARY WAS NOTED FROM THIS
SURFACE LOW UP I-65/I-85 CORRIDOR AND INTO THE MID ATLANTIC STATES.
A SURGE OF DEWPOINTS IN THE LOW TO MID 70S IS NOTED ACROSS THE
NORTHERN GULF HEADING TOWARD OUR COASTAL COUNTIES. BEHIND THE
SURFACE LOW...DEWPOINTS OVER THE GULF ARE AS LOW AS THE MID 30S NEAR
THE TEXAS COAST. A SECONDARY WARM FRONT CAN BE ANALYZED IN THE
PRESSURE PATTERN AS WELL AS BY THE BACKING WINDS ACROSS SOUTHERN
GEORGIA/ALABAMA IN OUR CWA. THIS BOUNDARY APPEARS TO BE FROM NEAR
CRESTVIEW TO MOULTRIE. THIS BOUNDARY WILL CREATE INCREASED HELICITY
VALUES AND LEAD TO AN INCREASED TORNADO RISK.
UPPER AIR DATA AT 500 MB AT 00 UTC SHOWS THE TROF AND CLOSED LOW
LOSING MUCH OF ITS POSITIVE TILT. THIS IS LIKELY THE INDICATION THAT
THE UPPER LOW WILL BEGIN TO PUSH MORE EASTWARD NOW WITH TIME. WHAT
IS REMARKABLE IS THAT THE MODELS AND THE UPPER AIR DATA SHOW THAT
THIS LOW WILL BE DEEPENING...AND NOT FILLING (AS YOU WOULD EXPECT
THIS FAR SOUTH)...THUS WE WILL LIKELY SEE THE SURFACE LOW INTENSIFY
AND THIS WILL LEAD TO INCREASING COVERAGE AND INTENSITY OF SHOWERS
AND THUNDERSTORMS THROUGHOUT THE NIGHT.
925-850 MB THETA-E ANALYSIS SHOWS THE NORTH-SOUTH THETA-E RIDGE AXIS
LOCATED ACROSS THE FLORIDA PANHANDLE AND INTO THE FAR WESTERN BIG
BEND. THIS MOIST TONGUE WILL BE THE FOCUS FOR CONTINUED MODERATE TO
HEAVY RAIN THROUGHOUT THE EVENING AND THEN SHIFTING EASTWARD WITH
TIME AS THE SURFACE LOW MOVES NORTHEAST. IT IS THIS VERY MOISTURE
RICH AIRMASS THAT IS OF IMMEDIATE CONCERN TO US FOR LOCALLY HEAVY
RAINFALL.
GIVEN HEIGHT FALLS /ON THE ORDER OF 220 METERS IN 12 HOURS/ THE
ASSOCIATED QUASI-GEOSTROPHIC FORCING FOR ASCENT WILL BE EXTREME.
DEEP LAYER (700-300 MB) Q-VECTOR CONVERGENCE IS IMPRESSIVE TO SAY
THE LEAST BETWEEN 06Z AND 12Z. COUPLE THIS WITH A 110 KT 250MB JET
MOVING OVERHEAD AND YOU ARRIVE AT THE POTENTIAL FOR A VERY INTENSE
BAND OF RAINFALL ACROSS THE REGION...PARTICULARLY BETWEEN DE FUNIAK
SPRINGS AND MONTICELLO.
THE SEVERE POTENTIAL REMAINS...AS OUR REGION IS WITHIN A SLIGHT
RISK. OF IMMEDIATE CONCERN IS THE EXTREMELY FAVORABLE DYNAMIC AND
KINEMATIC ENVIRONMENT. MANY OF THE MODELS SHOW A STRENGTHENING LOW
LEVEL JET UP TO 70 KTS. THE ONLY ISSUE THAT REMAINS IS INSTABILITY.
OUR LOCAL SOUNDING WAS NOT OVERLY IMPRESSIVE IN THE LOW
LEVELS...WITH ISOTHERMAL AND WEAK LAPSE RATES UP TO 850MB. THUS...IF
THE FORCING AND DYNAMICS CAN OVERCOME THE WEAK THERMO
ENVIRONMENT...THE SEVERE POTENTIAL WILL INCREASE.
INHERITED POPS ARE NEAR 100 PERCENT...BUT NOT QUITE THERE. SO WILL
GO AHEAD AND RAISE POPS CWA WIDE...EXCEPT MAYBE THE FAR SOUTHEASTERN
BIG BEND TO 100 PERCENT AS WE ARE EXCEEDINGLY CONFIDENT IT WILL
RAIN. REMAINDER OF FORECAST VARIABLES LOOK GOOD AT THIS TIME AND
THINK THE SEVERE WORDING HANDLES THE ONGOING THREAT JUST FINE.
&&
.MARINE...WINDS OVER THE COASTAL WATERS REMAIN JUST BELOW SCA
CRITERIA BUT THE SEAS ARE THERE. EXPECT THAT AS THE FRONT MOVES
THROUGH LATE TONIGHT AND INTO THURSDAY...WINDS WILL INCREASE OUT OF
THE WEST. THERE REMAINS SOME UNCERTAINTY IF THE WINDS WILL BECOME
STRONG ENOUGH TO REACH GALE FORCE. THE RAW GFS MODEL OUTPUT WOULD
SUPPORT IT...BUT WITH THE SURFACE GRADIENT NOT OVERLY IMPRESSIVE
WITH THE 1026MB HIGH COMING IN BEHIND THE SYSTEM...WE MAY ONLY SEE
OCCASIONAL/FREQUENT GUSTS TO GALE FORCE. GIVEN THE INHERENT
UNCERTAINTIES...WONT DISCONTINUE GALE WATCH AT THIS TIME.
&&
.AVIATION...MVFR TO OCNL IFR CIGS WILL PREVAIL THROUGH TONIGHT. A
SURFACE LOW WILL DEVELOP ALONG THE NRN GULF COAST OVERNIGHT AND LIFT
NEWD ACROSS GA ON THURSDAY...DRAGGING A COLD FRONT THROUGH THE AREA
FROM WEST TO EAST DURING THE DAY THURSDAY. ALONG AND AHEAD OF THIS
FRONT...THE POTENTIAL FOR STRONG TO SEVERE TSRA EXISTS OVERNIGHT AND
INTO THURSDAY...ENDING FROM WEST TO EAST DURING THE DAY THURSDAY.
IFR VSBYS WITH TORRENTIAL DOWNPOURS AND CONVECTIVE GUSTS ABOVE 40 KT
WILL OCCUR WITH THE STRONGER TSRA. SOUTHERLY WINDS TONIGHT WILL
VEER AROUND TO WESTERLY ON THURSDAY WITH GUSTS BETWEEN 20-25 KTS
POSSIBLE.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
BAKER...CALHOUN...CLAY...DECATUR...DOUGHERTY...EARLY...
LEE...MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...
TERRELL...TURNER...WORTH.
FL...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BAY...
CALHOUN...COASTAL WALTON...HOLMES...INLAND WALTON...
JACKSON...WASHINGTON.
HIGH SURF ADVISORY UNTIL 9 AM CST FRIDAY FOR THE FOLLOWING
ZONES: BAY...COASTAL WALTON...GULF.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY ALL ZONES.
GALE WATCH FROM 4 AM EST THU TO 4 AM EST FRI COASTAL WATERS
FROM OCHLOCKONEE RIVER TO DESTIN FL OUT 60 NM.
SMALL CRAFT ADVISORY FROM 4 AM TO 10 PM EST FRIDAY COASTAL
WATERS FROM OCHLOCKONEE RIVER TO DESTIN FL 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 AM TO 10 AM EST FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM OCHLOCKONEE RIVER TO
APALACHICOLA FL OUT TO 20 NM...COASTAL WATERS FROM
APALACHICOLA TO DESTIN FL OUT 20 NM.
&&
AVIATION...GOULD/VAN DYKE
RADAR/MESOSCALE...MROCZKA
REST OF DISCUSSION...GODSEYHazardous weather outlook, Dec 10, 3:57 AM CST, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 457 AM EST WED DEC 10 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-111100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 457 AM EST WED DEC 10 2008 /357 AM CST WED DEC 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...STRONG TO POSSIBLY SEVERE STORMS EXPECTED TODAY AND TONIGHT... ...HIGH SURF ADVISORY FOR THE EASTERN PANHANDLE THROUGH THURSDAY... A STRONG STORM SYSTEM DEVELOPING ALONG THE NORTHERN GULF COAST WILL IMPACT THE REGION THROUGH THURSDAY. AS A COLD FRONT APPROACHES FROM THE NORTHWEST...LOW PRESSURE WILL DEVELOP JUST SOUTH OF MOBILE AND LIFT NORTHEAST THROUGH TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH THIS SYSTEM BEGINNING ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA THIS MORNING AND SPREADING EAST THROUGH TODAY AND INTO TONIGHT. STRONG STORMS WITH ISOLATED SEVERE STORMS ARE EXPECTED AS THE SYSTEM MOVES THROUGH. DAMAGING STRAIGHT LINE WINDS APPEAR TO BE THE MAIN THREAT AT THIS TIME. HOWEVER...ISOLATED TORNADOES WILL BE POSSIBLE AS WELL. THE SEVERE THREAT WILL END FROM WEST TO EAST AS THE COLD FRONT MOVES THROUGH LATE TONIGHT AND THURSDAY MORNING. HEAVY RAINFALL IS EXPECTED FROM THIS SYSTEM...ESPECIALLY ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. RAINFALL TOTALS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS THIS AREA. STRONG ONSHORE FLOW TODAY AND TONIGHT WILL GENERATE LARGE SURF ALONG THE BEACHES OF THE FLORIDA PANHANDLE. REFER TO THE LATEST COASTAL FLOOD STATEMENT FOR THE LATEST ON THE HIGH SURF ADVISORY. AN EXTENDED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS WITH GUSTS TO GALE FORCE IS EXPECTED OVER THE MARINE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE STRONG COLD FRONT WILL EXIT THE REGION TO THE EAST THURSDAY MORNING. STRONG WEST AND THEN NORTHWEST WINDS WILL FOLLOW THE FRONT...USHERING IN A MUCH COLDER AIR MASS. TEMPERATURES WILL LIKELY DROP TO NEAR FREEZING BY FRIDAY MORNING. THE STRONG WINDS BEHIND THE FRONT WILL CONTINUE TO GENERATE LARGE SURF ALONG AREA BEACHES AND SMALL CRAFT ADVISORY CONDITIONS OVER THE MARINE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 6:04 PM CST | Areal Flood Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Liberty and 2 more | 5 hr |
| Dec 10, 6:35 PM CST | River Flood Warning | TAE | Holmes, Washington | 8 days |
| Dec 10, 9:32 PM CST | River Flood Warning | TAE | Jackson | 6 days |
| Dec 10, 9:50 PM CST | Gale Warning | TAE | 29 hr | |
| Dec 10, 11:21 PM CST | Areal Flood Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Liberty and 2 more | 6 hr |
| Dec 11, 2:52 AM CST | Lake Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 20 hr |
| Dec 11, 3:45 AM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 23 hr |
| Dec 11, 3:45 AM CST | Special Marine Warning | TAE | 60 min | |
| Dec 11, 3:57 AM CST | Severe Thunderstorm Warning | TAE | Franklin | 33 min |
| Dec 11, 4:27 AM CST | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 48 min |
| Dec 11, 4:43 AM CST | Special Marine Warning | TAE | 62 min | |
| Dec 11, 5:10 AM CST | Severe Thunderstorm Warning | TAE | Jefferson, Taylor, Wakulla | 35 min |
| Dec 11, 5:43 AM CST | Special Marine Warning | TAE | 62 min | |
| Dec 11, 10:24 AM CST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 9 days |
| Dec 11, 1:43 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 25 hr |
| Dec 11, 4:29 PM CST | High Surf Warning | TAE | Bay, Franklin, Gulf, Walton | 17 hr |
| Dec 11, 5:01 PM CST | Coastal Flood Warning | TAE | Gulf | 16 hr |
| Dec 10, 9:10 PM CST | River Flood Warning | TAE | Terrell, Webster | 56 hr |
| Dec 10, 9:12 PM CST | River Flood Warning | TAE | Lee | 5 days |
| Dec 10, 9:15 PM CST | River Flood Advisory | TAE | Lee | 36 hr |
| Dec 11, 10:17 AM CST | River Flood Warning | TAE | Lee | 34 hr |
| Dec 11, 10:20 AM CST | River Flood Warning | TAE | Dougherty | 4 days |
| Dec 11, 10:20 AM CST | River Flood Warning | TAE | Baker, Mitchell | 24 hr |
| Dec 11, 10:20 AM CST | River Flood Warning | TAE | Decatur | 4 days |
| Dec 10, 9:45 PM CST | River Flood Warning | TAE | Dale | 3 days |
Nearby
River Flood Warnings in Florida, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.